Connecticut, 2013

Flash Flood in Connecticut, September 1, 2013

September 1, 2013 · NWS ALY · 1 event in 1 county or zone

A moist and humid air mass was in place across the region on Sunday, September 1st. A surface frontal boundary was situated across southern New York into southern New England during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A moist and humid air mass was in place across the region on Sunday, September 1st. A surface frontal boundary was situated across southern New York into southern New England during the morning hours. During the day, the frontal boundary slowly lifted northward. With enough instability in place due to daytime heating, some showers and thunderstorms developed along this frontal boundary. The showers and thunderstorms tracked over the same locations during the early afternoon hours across Litchfield County. As a result of the persistent heavy rain, flash flooding occurred, causing a street to be flooded in the Winsted area.

By later in the afternoon, the heaviest showers and thunderstorms were located north of the region, and the threat for flash flooding ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 1, 12:55 PM EST, 35 minutes earlier.

Area forecast discussion, Sep 1, 12:55 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT SUN SEP 1 2013

.SYNOPSIS...
A PERSISTENT WARM AND HUMID AIR MASS FOR THE FIRST DAY
OF SEPTEMBER WILL REMAIN OVER THE REGION THROUGH LABOR DAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A
WEAK BOUNDARY TODAY.  THE UNSETTLED WEATHER CONTINUES TONIGHT INTO
LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS MORE WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN
NEW ENGLAND WITH SOME LOCALLY HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 110 PM EDT...VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW A
GOOD DEAL OF CLOUDINESS AROUND THE REGION EARLY THIS AFTERNOON. A
DIFFUSE SFC FRONTAL BOUNDARY REMAINS SITUATED NEAR THE FAR
SOUTHEASTERN CORNER OF THE CWA. SHOWER AND THUNDERSTORM ACTIVITY
HAS INCREASED ACROSS MAINLY ULSTER...DUTCHESS AND LITCHFIELD
COUNTIES SO RAISED POPS TO LIKELY IN THESE AREA. SPC RAP ANALYSIS
SHOW A DECENT INSTABILITY GRADIENT ACROSS THE AREA WITH ONLY
AROUND 500 J/KG OF CAPE ACROSS THE ADIRONDACKS...WITH AROUND 2000
J/KG SOUTH AND EAST OF ALBANY. THE MOST UNSTABLE AREA COINCIDES
WITH WHERE THE SURFACE BOUNDARY IS...THUS THE HIGHER POPS. LOWERED
TO SLIGHT CHANCE FOR MUCH OF THE WESTERN/SOUTHERN ADIRONDACKS DUE
TO LACK OF FORCING.

THE DIFFUSE FRONTAL BOUNDARY WILL CREEP BACK NORTHWARD DURING THE
THE REST OF THE DAYLIGHT HOURS...WITH POP-UP SHOWERS AND
THUNDERSTORMS EXPECTED TO INCREASE IN COVERAGE ESPECIALLY SOUTH
AND EAST OF ALBANY. THE COVERAGE AREA SHOULD BE A LITTLE LESS
THAN YESTERDAY...WITH THE MOST ACTIVITY FOR SOUTHERN AREAS CLOSER
TO THE BOUNDARY. THE PWAT VALUE ON THE 12Z KALY SOUNDING WAS 1.52
INCHES...WHICH IS SLIGHTLY ABOVE NORMAL...SO ANY THUNDERSTORM WILL
BE CAPABLE OF PRODUCING HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME.
ENHANCED WORDING IN THE GRIDS AND HWO PRODUCT WAS CONTINUED FOR
HEAVY RAINFALL WITH ANY CONVECTION TODAY FOR SOUTHEASTERN PARTS OF
THE AREA...WHICH WILL HAVE BETTER COVERAGE DUE TO BEING MORE
CLOSELY LOCATED TO THE SFC FRONTAL BOUNDARY.

THE SBCAPE VALUES FROM BOTH THE GFS AND NAM ARE A BIT LOWER TODAY
IN THE 500-1000 J/KG WITH POCKETS OF 1500-2000 J/KG SOUTH OF THE
CAPITAL DISTRICT WHERE THE SFC DEWPTS WILL BE IN THE U60S TO L70S.
THE PROJECTED VALUE FOR THIS AFTN BASED ON THE 12Z KALY SOUNDING
WAS AROUND 1085 J/KG. NOT ANTICIPATING ANY SEVERE WEATHER AGAIN
WITH WEAK MID LEVEL LAPSE RATES AND WEAK DEEP SHEAR PREVENTING ANY
DEEP WELL ORGANIZED CONVECTION.

H850 TEMPS IN THE +15C TO +17C RANGE WITH SOME SUNSHINE FOR A FEW
HOURS WILL ALLOW TEMPS TO GET IN THE M70S TO M80S ACROSS THE FCST
AREA. THE NRN ZONES MAY ACTUALLY HAVE MORE SUNSHINE TODAY...SINCE
THE WEAK BOUNDARY WILL BE ACROSS THE SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...A STRONG UPPER LEVEL LOW WILL BE CHURNING EASTWARD FROM
THE UPPER GREAT LAKES REGION AND ONTARIO. THE LARGE SFC TROUGH OF
LOW PRESSURE WILL BE MOVING TOWARDS THE NORTHEAST. ONE SHORT-WAVE
ASSOCIATED WITH THE SYSTEM IN THE SOUTHWEST FLOW ALOFT WILL IMPACT
THE REGION SHORTLY BEFORE OR JUST AFTER MIDNIGHT WITH SHOWERS AND
EMBEDDED THUNDERSTORMS...OR EVEN A DEVELOPING STRATIFORM RAIN
SHIELD. THE QG LIFT STRENGTHENS BTWN 06Z-12Z DUE TO THE
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND WEAK THERMAL
ADVECTION. THE RAIN INTENSIFIES DUE TO A PLUME OF UPPER LEVEL
DIVERGENCE MOVING OVER ERN NY. POPS WERE KEPT IN THE LIKELY OR
LOW-CATEGORICAL RANGE. MIN TEMPS WILL BE OF THE WET BULB VARIETY
IN THE M60S TO NEAR 70F WITH SOME L60S OVER THE MTNS.

LABOR DAY...THE LEAD SHORT-WAVE CROSSES THE REGION IN THE
MORNING/EARLY PM. THE RAINFALL COULD INCREASE IN INTENSITY AGAIN IN
THE EARLY TO MID PM...AS PORTIONS OF ERN NY WILL BE NEAR THE RIGHT
ENTRANCE REGION OF A 60-70 KT H250 JET STREAK. ALSO...SOME BREAKS
IN THE CLOUDS COULD ALLOW FOR ENOUGH DESTABILIZATION FOR SOME
STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. THIS SET-UP IS STILL A
BIT NEBULOUS...BUT A STRONG COLD FRONT WILL BE APPROACHING IN THE
MID TO LATE PM. STRONG CONVERGENCE IS EXPECTED WITH THE BOUNDARY.
PLENTY OF LOW-LEVEL MOISTURE WILL BE IN PLACE WITH PWATS STILL A
COUPLE OF STD DEVS ABOVE NORMAL. SBCAPES VALUES MAY RANGE FROM
500-1500 J/KG WITH THE 0-6 KM BULK SHEAR VALUES RAMPING UP TO
25-35 KTS. THE SEE TEXT FROM SPC LOOKS FINE...BECAUSE THE SEVERE
POTENTIAL WILL BE CONDITIONAL TO THE AMOUNT OF SFC HEATING THAT
OCCURS...AND THE TIMING OF THESE IMPULSES ROTATING AROUND THE UPPER
LEVEL LOW. THE MID LEVEL LAPSE RATES STILL DON/T FALL TO 6.5 C/KM
OR LOWER UNTIL AFTER DARK. HEAVY RAINFALL LOOKS LIKE A GOOD BET
WITH A WIDESPREAD HALF AN INCH TO AN INCH POSSIBLE WITH LOCALLY
HIGHER AMOUNTS TO 2 INCHES. WIDESPREAD FLASH FLOODING DOES NOT
LOOK LIKELY AT THIS TIME...BUT THE POSSIBILITY WILL CONTINUE TO BE
MONITORED.

OUR FORECAST REFLECTS MAX TEMPS CLOSER TO THE COOLER NAM MOS
VALUES FOR THE HOLIDAY WITH U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE HIGH PEAKS.

MON NIGHT...THE SHOWERS AND THUNDERSTORMS WILL END WITH THE
PASSAGE OF THE FIRST COLD FRONT. THE BETTER COLD ADVECTION DOES
NOT ARRIVE UNTIL AFTER DAY BREAK. LOWS WILL RANGE FROM THE MID AND
U50S OVER THE NW ZONES TO LOWER TO M60S OVER THE SE ZONES.

TUE-TUE NIGHT...MUCH COOLER AIR INVADES THE FCST AREA...AS THE
HUMIDITY BREAKS. THE UPPER LEVEL TROUGH AXIS...AND A SECONDARY
COLD FRONT MOVE THROUGH DURING THE DAY WITH ISOLD-SCT SHOWERS
POSSIBLE BASED ON THE NAM/GFS/ECMWF/CANADIAN GUIDANCE. H850 TEMPS
FALL TO AROUND +10C NEAR THE CAPITAL REGION. THE COLD POOL WILL
HELP FOCUS INSTABILITY SHOWERS. MAX TEMPS WILL BE IN THE MID 70S
TO L80S IN THE VALLEYS...WITH M60S TO M70S OVER THE MTNS. LOWS
WILL COOL OFF INTO THE 50S FOR MOST OF THE REGION TUE NIGHT...WITH
SOME U40S OVER THE MTNS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MODEL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE NORTHEAST WILL
REMAIN UNDER A LONGWAVE TROUGH FOR THE PERIOD.

WE ARE LOOKING FOR PLEASANT DAY WEDNESDAY AS HIGHER PRESSURE BUILDS
IN WITH SEASONABLY WARM TEMPERATURES. A COLD FRONT IS FORECAST TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY USHERING IN A
MORE AUTUMN-LIKE AIRMASS AS CANADIAN HIGH PRESSURE BUILDS IN ITS
WAKE. AN INCREASE CLOUDS ALONG WITH ISOLATED SHOWERS SHOULD ACCOMPANY
THE BOUNDARY. TEMPERATURES THURSDAY AND FRIDAY SHOULD RUN ABOUT 5
DEGREES BELOW NORMAL.

TEMPERATURES ARE ANTICIPATED TO MODERATE BACK TO SEASONABLE LEVELS
FOR THE START OF THE WEEKEND AS THE SURFACE HIGH SHIFTS TO OUR
SOUTHEAST ALLOWING A SOUTH-SOUTHWEST FLOW TO DEVELOP.
HOWEVER...THERE ARE MODEL DIFFERENCES DEALING WITH THE TIMING AND
STRENGTH OF INDIVIDUALS SHORT WAVE ROTATING ABOUT AN UPPER LOW
OVER EASTERN CANADA. THIS WILL IMPACT THE TIMING OF FRONTAL
BOUNDARIES ACROSS THE REGION NEXT WEEKEND. AT THIS TIME...IT APPEARS
A WARM FRONT SHOULD MOVE INTO/THROUGH THE REGION ON SATURDAY AS A LOW
PASSES TO OUR NORTH.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY IS SITUATED JUST TO THE SOUTH OF THE
REGION...ALLOWING FOR SOME SCT SHOWERS AND THUNDERSTORMS NEAR
KPOU. WITHIN ANY SHOWER OR TSTM...A BRIEF PERIOD OF IFR CONDITIONS
IS POSSIBLE. FURTHER NORTH...KALB/KPSF/KGFL LOOK QUIET FOR THE
NEXT FEW HOURS WITH VFR OR HIGH END MVFR CIGS...BUT THE THREAT
FOR SHOWERS/STORMS WILL RETURN TO THESE SITES FOR THE EVENING AS
THE FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTHWARD. SFC WINDS LOOK
VERY LIGHT...GENERALLY 5 KTS OR LESS THROUGH THE EVENING.

TONIGHT INTO MONDAY MORNING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE ENTIRE REGION AS A SLOW MOVING COLD FRONT AND
ASSOCIATED UPPER TROUGH APPROACH THE AREA. THIS WILL ALLOW FOR
MVFR CONDITIONS AND POSSIBLE PERIODS OF IFR AS WELL WITHIN
SHOWERS...POSSIBLE THUNDERSTORMS AND LOW CLOUDS. WINDS WILL BE
NEARLY CALM OVERNIGHT...BECOMING SOUTHERLY ON MONDAY AT 5-10 KTS.
SOME IMPROVEMENT IN FLYING CONDITIONS MAY OCCUR TOWARDS MIDDAY
MONDAY...ESP FOR THE VALLEY TERMINALS.

OUTLOOK...
MON NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUE: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
TUE-WED: NO OPERATIONAL IMPACT.  NO SIG WX.
WED NIGHT-THU: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED THE NEXT SEVERAL DAYS. A HUMID
AIR MASS WITH SEVERAL CHANCES OF RAINFALL WILL BE POSSIBLE INTO
TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A
WEAK BOUNDARY TODAY.  THE UNSETTLED WEATHER CONTINUES TONIGHT INTO
LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS MORE WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN
NEW ENGLAND WITH SOME LOCALLY HEAVY RAINFALL.

HIGH RH VALUES OF 55 TO 75 PERCENT WILL OCCUR THIS AFTERNOON. THE
RH VALUES WILL RECOVER CLOSE TO 100 PERCENT MONDAY MORNING...AND
REMAIN HIGH IN THE AFTERNOON AT 65 TO 85 PERCENT.

EXPECT WINDS FROM THE SOUTHEAST OR SOUTH AT 5 TO 15 MPH TODAY.
LIGHT AND VARIABLE WINDS WILL OCCUR TONIGHT. SOUTH OR SOUTHWEST WINDS
OF 5 TO 15 MPH ARE FORECAST FOR LABOR DAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ON
THE MAIN STEM RIVERS. HEAVY RAINFALL WITH LOCALIZED IMPACTS WILL BE
POSSIBLE TODAY THROUGH LABOR DAY FROM SHOWERS AND THUNDERSTORMS WITH
LOCALIZED OR ISOLATED FLASH FLOODING POSSIBLE. THE BEST CHANCE FOR
WIDESPREAD RAINFALL WILL BE TONIGHT AND ON LABOR DAY.

HUMID CONDITIONS WILL PERSIST...SO LOCALIZED DOWNPOURS CAN BE
EXPECTED WITH THUNDERSTORMS. SOME LOCATIONS COULD GET A QUICK FEW
INCHES OF RAINFALL IN 3 HOURS OR LESS...AS WHAT OCCURRED ON
SATURDAY AND THIS MORNING.

ISOLATED URBAN...SMALL STREAM...AND POOR DRAINAGE FLOODING WILL BE
POSSIBLE THE REMAINDER OF THE HOLIDAY WEEKEND. SOME SUBSTANTIAL WITHIN
BANK RISES ARE POSSIBLE ON LARGER STREAMS WHERE SHOWERS AND STORMS
OCCUR. ZONAL FFG VALUES REMAIN HIGH DURING THIS TIME FRAME.

HOWEVER...A QUICK INCH OR TWO OF RAINFALL FROM A SLOW MOVING
THUNDERSTORM MAY PRODUCE ISOLATED FLASH FLOODING TODAY INTO LABOR
DAY. IF THE POTENTIAL FOR WIDESPREAD FLASH FLOODING
INCREASES...THEN A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF
THE HYDRO SERVICE AREA TONIGHT INTO LABOR DAY.

RAINFALL AMOUNTS WILL CONTINUE TO BE QUITE VARIABLE DUE TO WHERE
THE CONVECTION DEVELOPS AND MOVES. SOME LOCATIONS RECEIVED 1 TO 3
INCHES OF RAINFALL YESTERDAY INTO THIS MORNING /SRN TACONICS...NW
CT...SRN BERKSHIRES...HELDERBERGS AND PORTIONS OF ALY CTY/. THE
SOILS ARE BIT MORE SATURATED IN THESE AREAS...AND THEY WILL HAVE
TO MONITORED FOR ANY HYDRO ISSUES.

COOLER AND DRIER WEATHER WILL MOVE BACK INTO THE HSA FOR THE MID
WEEK ALLOWING STREAMS AND RIVERS TO RECEDE FROM THE RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE AVERAGE MONTHLY TEMPERATURES FOR AUGUST 2013 CAME IN BELOW
NORMAL FOR ALBANY...GLENS FALLS...POUGHKEEPSIE...BENNINGTON AND
PITTSFIELD.

THE METEOROLOGICAL SUMMER FOR 2013 COMES IN AT THE 7TH WETTEST FOR
ALBANY SINCE 1826 AND THE 4TH WETTEST FOR POUGHKEEPSIE SINCE 1949.
THE AVERAGE TEMPERATURES FOR THE SUMMER WERE AROUND 1.5 DEGREES
ABOVE NORMAL FOR ALL 5 CLIMATE LOCATIONS.

PLEASE REFER TO OUR FACEBOOK POSTS OR TWEETS SUMMARIZING AUGUST 2013
AND THE SUMMER.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...FRUGIS/JPV/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...WASULA
HYDROLOGY...SND/WASULA
CLIMATE...IAA
Hazardous weather outlook, Sep 1, 3:56 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
456 AM EDT SUN SEP 1 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
456 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE PONDING OF WATER ON
ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND OTHER LOW
LYING AREAS. AN ISOLATED FLASH FLOOD MAY ALSO BE POSSIBLE DUE TO
THE SLOW MOVEMENT OF THE THUNDERSTORMS OF LESS THAN 20 MPH...AND
LOCALIZED SATURATED SOILS FROM YESTERDAYS SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ALSO ON LABOR DAY INTO THE
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN WHICH MAY CAUSE
PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE
LOCATIONS...AND OTHER LOW LYING AREAS. A FEW STRONG THUNDERSTORMS
MAY PRODUCE STRONG GUSTY WINDS UP TO 55 MPH DURING THE AFTERNOON
AND EARLY EVENING HOURS ON LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The radar

The Albany radar (KENX), 110 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Litchfield

When
September 1, 1:30 PM EST to 4:20 PM EST
Where
Litchfield County, 0.44 mi SW of Winsted to 0.15 mi SE of Winsted
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.915, -73.075

One street in Winsted was flooded due to a blocked catch basin as a result of heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467026.